COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Model Number |
G49197 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator, cook acrobat 2 calibrated tip wire guide, awg2-35-450 investigation evaluation: our evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During the laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 7 o'clock.Prior to being bowed, the distal end was attempted to be advanced through the simulated papilla.Difficulty was experience advancing the distal end into the simulated papilla due to poor orientation.The distal end was still bowed and the cutting wire oriented in the 3 o'clock position (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed.A discrepancy or anomaly that could have contributed to the reported event was not found during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all tri-tome pc protector sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) and endoscopic sphincterotomy (est), the physician used a cook tri-tome pc protector sphincterotome.For ercp cannulation and est, the physician inserted the sphincterotome into the endoscope with a cook acrobat 2 calibrated tip wire guide (awg2-35-450), and tried to access the ampulla.The direction of the tip was not the 11 o'clock direction.They could not access the ampulla and used a new same device for cannulation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.